WILSON-COOK MEDICAL INC MEMORY HARD WIRE BASKET; DISLODGER, STONE, BASKET, URETERAL, METAL
Back to Search Results |
| Model Number |
G22002 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/25/2025
Type of Reportable Event
Malfunction
Event or Problem Description
During stone removal in the common bile duct, the physician used a cook memory hard wire basket.It was reported that the user successfully completed the cannulation and into common bile duct, stones was observed under angiography, user exchanged the wire guide and kept it in place.The user then advanced the basket device into the endoscope working channel and successfully into common bile duct, then placed the basket above the stone, opened the basket and captured the stone successfully.When the user pulled the basket toward the duodenum and released the stone, they observed that the basket wire was broken.The user retracted the device and changed to another device to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a white plastic bag.Provided with the return was an open box and pouch from the lot number provided in the report.The label matches the product returned.The photos provided show the product labeling and the device coiled, with the basket retracted, through the clear pouch.Our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with the basket retracted.A large amount of dried contrast was noted within the catheter preventing advancement and retraction of the basket.The catheter was rinsed with warm water to clear the contrast, afterward the basket advanced and retracted as intended during handle manipulation.The basket has a broken wire detached near the distal end of the wire and remaining attached at the proximal end of the basket.Under magnification of the broken wire evidence was found of embrittlement of the wire material.The fracture point of the basket wire was found to be close to the basket's distal solder point, but there was no evidence of the wire being damaged by the buff process.No parts of the device appear to be missing.No other anomalies were detected.A lab meeting was held with production leadership and manufacturing engineering on 23apr2025.It was determined that the wire had been embrittled during the soldering process due to heating and reheating of the solder during the manufacturing process.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation of the product said to be involved confirmed the report.The root cause of the broken basket wire was traced to the soldering process.Based on the visual examination it appears the basket wire was embrittled during the soldering process.This can occur during the heating and reheating of the solder and will not be visible to the operator.Production management and the department team leads were notified of this occurrence.Prior to distribution, all memory hard wire baskets are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.